Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 114, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2017, 11:04 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2017, 11:04 PM EDT (03:04 UTC)
- Expired
- Jun 18, 2017, 11:28 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:06 PM EDT | TSTM WND DMG | 1 Nne Martinsville City, VA | MULTIPLE TREES WERE BLOWN DOWN WITHIN THE CITY OF MARTINSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WUUS51 KRNK 190304
SVRRNK
VAC089-690-190345-
/O.NEW.KRNK.SV.W.0114.170619T0304Z-170619T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1104 PM EDT SUN JUN 18 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Martinsville in south central Virginia...
Henry County in south central Virginia...
* Until 1145 PM EDT
* At 1103 PM EDT, a severe thunderstorm was located over Villa
Heights, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Martinsville...
Spencer...
Axton...
Leatherwood...
and Villa Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3659 8005 3682 7992 3681 7989 3677 7976
3667 7968 3654 7981 3654 8005
TIME...MOT...LOC 0303Z 224DEG 28KT 3668 7990
HAIL...1.00IN
WIND...60MPH
$$
RAB2 follow-up statements
639
WWUS51 KRNK 190317
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1117 PM EDT SUN JUN 18 2017
VAC089-690-190345-
/O.CON.KRNK.SV.W.0114.000000T0000Z-170619T0345Z/
City of Martinsville VA-Henry VA-
1117 PM EDT SUN JUN 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR CENTRAL HENRY COUNTY AND THE CITY OF MARTINSVILLE...
At 1116 PM EDT, a severe thunderstorm was located over Figsboro,
moving northeast at 30 mph. County officials have reported downed
trees in the Martinsville area with this thunderstorm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Martinsville...
Axton...
Leatherwood...
Villa Heights...
and Chatmoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3661 7998 3682 7992 3681 7989 3677 7976
3667 7968 3657 7981 3658 7991
TIME...MOT...LOC 0316Z 224DEG 28KT 3675 7981
HAIL...1.00IN
WIND...60MPH
$$
RAB487
WWUS51 KRNK 190328
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1128 PM EDT SUN JUN 18 2017
VAC089-690-190338-
/O.CAN.KRNK.SV.W.0114.000000T0000Z-170619T0345Z/
City of Martinsville VA-Henry VA-
1128 PM EDT SUN JUN 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY AND THE
CITY OF MARTINSVILLE IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has moved northeast of the warned area. Therefore, the
warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3661 7998 3682 7992 3681 7989 3677 7976
3667 7968 3657 7981 3658 7991
TIME...MOT...LOC 0325Z 224DEG 28KT 3682 7973
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:32 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 18, 8:32 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 832 PM EDT Sun Jun 18 2017 .SYNOPSIS... High pressure offshore will maintain a warm and humid airmass across the region, continuing our chances for scattered showers and thunderstorms through tonight. A weak cold front will approach the area from the northwest by Monday with a better chance for strong thunderstorms and heavy rainfall. Behind the front, a bit drier weather is expected through the middle of next week, along with a warming trend to above normal temperatures. && .NEAR TERM /THROUGH MONDAY/... As of 645 PM EDT Sunday... Latest radar trends indicate only isolated showers and showers and thunderstorms this evening, focused across the mountains. Regardless, instability continues to diminish as daytime heating is coming to an end, and believe we will see remaining showers and storms fade after sunset. Given low coverage of rainfall, have lowered rain chances with the early evening forecast update. Expect a relatively quiet night before things ramp up again as the front draws near tomorrow morning. Guidance varies a bit with timing but expect showers/storms to slowly spread across the region from the west and spill east of the Blue Ridge by the afternoon. Heavy rain is definitely a concern as precipitable water values approach 2.0 inches, but rather than issue a blanket flash flood watch for the entire region, believe it better to hold off and wait to see if later model runs zero in on a particular area of concern. While the best dynamics with the front will be pulling off to the northeast as the front moves through, there looks to be ample shear with the boundary coupled with pooling instability to maintain some vigorous updrafts and a severe threat. Expect storm clusters in the west to possibly form a broken line as the front moves east of the Ridge and reaches the best instability tomorrow afternoon, also bearing in mind that extent and magnitude of any convection upstream can influence how the situation unfolds tomorrow. Warm and muggy conditions will continue tonight and tomorrow before some cooler and slightly drier air moves in on Tuesday. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 325 PM EDT Sunday... Monday night into Tuesday, the cold front will progress through the area and stall just to our southeast. Coincident to the passage of the front, anticipate heavy rain producing showers and storms across the eastern sections of the area during the evening. Lingering isolated to scattered showers are anticipated behind the front across central and western sections through the evening. By daybreak Tuesday, the last of the showers will still be across the far southeastern sections. As Tuesday progresses, look for a redevelopment of isolated to scattered showers across the far southern and southeastern parts of the area given the close proximity of the front, with late afternoon isolated thunderstorms near and south of the VA/NC state line. Western and northern parts of the region will experience mostly sunny skies. Tuesday night the stalled front is expected to buckle a bit eastward and northward. This progression will allow for isolated showers to work their way at little farther north into parts of Southside Virginia. Temperatures during this part of the forecast will average around or slightly cooler than normal for this time of year. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 325 PM EDT Sunday... What is interesting is there is less uncertainty in the details of the forecast Wednesday night through roughly Friday, as compared to better certainty next weekend. The fly in the ointment is the progression of what likely will be remnants of a tropical system. Model guidance offers a huge variety of solutions, some of which offer a relatively dry solution for our area, others offer solutions with a more wet scenario. For now, until there greater clarity, will opt to follow the output of the superblend of models which averages the solutions into a ramping up of precipitation chances Wednesday night into Friday. Even without the potential for tropical remnants, this trend makes sense as moisture pools and instability increases in advance of what will be an approaching cold front for the weekend. That is why the weekend has higher clarity than the days immediately prior. Models are in decent agreement of bringing a cold front through the area Saturday into Sunday. Temperatures during this portion of the forecast will average a few degrees above normal through Saturday, but then be a few degrees below normal on Sunday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 815 PM EDT Sunday... Radar indicates only isolated showers and thunderstorms passing across the mountains this evening, with instability gradually waning with the loss of daytime heating. Cannot rule out a stray shower/storm at LWB/BLF before 19/03Z, but unlikely enough that will not mention in the TAFs. With a cold front approaching, believe scattered clouds will linger across the central Appalachians through the night, which will limit the development of fog and widespread stratus compared to previous nights. Have made mention of sub-VFR ceilings toward dawn in some of the TAFs, but believe these low ceilings will only be spotty as well as in and out. Latest rapid update models indicate only widely scattered showers developing after sunrise through about 19/14Z, with rain chances significantly increasing thereafter from west to east as the cold front makes its approach. Storms tomorrow, particularly east of the Blue Ridge, have the potential to become severe with gusty winds, hail, and locally heavy downpours which will limit visibilities to less than one quarter mile at times. Extended Aviation Discussion... Appears will see more in the way of widespread VFR conditions develop by midweek given arrival of post frontal dry air with only brief periods of fog resulting in brief sub-VFR during the late night/early morning hours. However given uncertainty in just how far south the deeper moisture may or may not make it, the threat for isolated showers could still linger Tuesday through Thursday at this point. && .HYDROLOGY... As of 420 AM EDT Sunday... While there have been localized issues of flooding and flash flooding over the past 3-4 days, mainly across Southside VA, the Roanoke area, NC Piedmont, as well as a few other spots, there are other areas that have had very little rainfall during the past two weeks. If any hydro watch were issued, a flash flood watch would probably be more appropriate given the localized nature of summertime convective thunderstorms and past localized rainfall. A flood watch would be more appropriate for widespread rainfall and runoff into area rivers when evapotransporation is low, which is certainly not the case as we near the summer solstice. Problems can be handled via localized flood advisories, warnings, or flash flood warnings in the worst case scenarios, just as have been done during the past week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...MBS/NF SHORT TERM...DS LONG TERM...DS AVIATION...MBS/NF HYDROLOGY...RAB
Hazardous weather outlook, Jun 18, 4:24 AM EDT, 18 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 424 AM EDT Sun Jun 18 2017 VAZ007-WVZ042>044-507-508-190830- Tazewell-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 424 AM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered slow moving strong to isolated severe thunderstorms could produce localized flooding this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional strong to isolated severe thunderstorms will be possible Monday along a passing cold front. Heavy rainfall may also result in localized flooding. For Tuesday through Saturday, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ009>020-022>024-032>035-043>047-058-059-190830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 424 AM EDT Sun Jun 18 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Scattered slow moving strong thunderstorms could produce localized flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight risk for severe thunderstorms containing damaging winds as well as large hail ahead of a cold front on Monday. Locally heavy rainfall could also result in localized flooding. For Tuesday through Saturday, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 9:24 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
924 PM EDT SUN JUN 18 2017
NCZ020-190200-
Yadkin-
924 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT
YADKIN COUNTY...
At 923 PM EDT, a strong thunderstorm was located over Brooks
Crossroads, moving northeast at 25 mph.
Torrential rainfall is occurring with this storm, and may cause
localized flooding in poor drainage areas. Do not drive your vehicle
through flooded roadways. Pea size hail is also possible with this
storm.
Locations impacted include...
Yadkinville...
Jonesville...
Boonville...
East Bend...
and Nebo.
LAT...LON 3606 8088 3617 8088 3626 8081 3625 8080
3626 8078 3627 8078 3626 8075 3628 8074
3627 8073 3627 8068 3625 8067 3625 8065
3628 8063 3627 8060 3628 8058 3628 8054
3626 8053 3625 8046 3605 8069
TIME...MOT...LOC 0123Z 225DEG 24KT 3610 8080
RSSpecial weather statement, Jun 18, 9:48 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
948 PM EDT SUN JUN 18 2017
NCZ003-004-190230-
Stokes-Surry-
948 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN SURRY AND SOUTHWESTERN STOKES COUNTIES...
At 948 PM EDT, a strong thunderstorm was located over Rockford,
moving northeast at 25 mph.
Torrential rainfall is occurring with this storm, and may cause
localized flooding in poor drainage areas. Do not drive your vehicle
through flooded roadways. Pea size hail is also possible with this
storm.
Locations impacted include...
Mount Airy...
Fairview...
Flat Rock...
Pilot Mountain...
and King.
LAT...LON 3626 8047 3626 8053 3629 8054 3627 8060
3629 8063 3628 8063 3626 8065 3627 8073
3628 8074 3627 8075 3628 8080 3656 8052
3655 8050 3633 8026 3626 8041 3626 8045
3624 8045
TIME...MOT...LOC 0148Z 224DEG 21KT 3629 8067
RSSpecial weather statement, Jun 18, 10:37 PM EDT, 27 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1037 PM EDT SUN JUN 18 2017 NCZ004-005-190330- Stokes-Rockingham- 1037 PM EDT SUN JUN 18 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT STOKES AND WESTERN ROCKINGHAM COUNTIES... At 1036 PM EDT, strong thunderstorms were clustered over Meadows, moving northeast at 40 mph. Winds in excess of 30 mph are possible with this storm. Frequent lightning and very heavy rainfall can be expected with this thunderstorm. Locations impacted include... Eden... Mayodan... Madison... Walnut Cove... and Stoneville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3626 8040 3654 8023 3654 7973 3626 8000 TIME...MOT...LOC 0236Z 217DEG 34KT 3636 8017 RAB
Special weather statement, Jun 18, 10:57 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1057 PM EDT SUN JUN 18 2017
NCZ005-VAZ032-043-190400-
Rockingham-Henry-Patrick-
1057 PM EDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM...HENRY
AND SOUTHEASTERN PATRICK COUNTIES AND THE CITY OF MARTINSVILLE...
At 1057 PM EDT, a strong thunderstorm was located near Horse Pasture,
moving northeast at 40 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm. Expect frequent cloud-to-ground lightning and very heavy
rainfall from this thunderstorm.
Locations impacted include...
Martinsville...
Stoneville...
Spencer...
Bassett...
and Axton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3649 8003 3654 8003 3654 8011 3655 8012
3682 7995 3666 7969 3662 7970 3644 7994
TIME...MOT...LOC 0257Z 217DEG 34KT 3658 7996
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 18, 11:27 PM EDT | Special Weather Statement | RNK | City of Danville | 63 min |
| Jun 18, 11:30 PM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Jun 19, 12:18 AM EDT | Special Weather Statement | RNK | Halifax | 57 min |
| Jun 19, 1:06 AM EDT | Special Weather Statement | RNK | Halifax | 54 min |
| Jun 19, 12:16 PM EDT | Special Weather Statement | RNK | City of Radford | 29 min |
| Jun 19, 12:20 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 25 min |
| Jun 19, 12:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 53 min |
| Jun 19, 1:08 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford | 4 hr |
| Jun 19, 1:32 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Jun 19, 1:33 PM EDT | Special Weather Statement | RNK | Bedford | 27 min |
| Jun 19, 1:52 PM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
| Jun 19, 1:53 PM EDT | Special Weather Statement | RNK | Halifax | 37 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jun 19, 2:02 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jun 19, 2:08 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 37 min |
| Jun 19, 2:37 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Jun 19, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 30 min |
| Jun 19, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 55 min |
| Jun 19, 3:16 PM EDT | Areal Flood Advisory | RNK | Montgomery | 6 hr |
| Jun 19, 3:23 PM EDT | Areal Flood Advisory | RNK | City of Roanoke, City of Salem | 6 hr |
| Jun 19, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge | 35 min |
| Jun 19, 4:04 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 41 min |
| Jun 19, 4:42 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, City of Lynchburg | 63 min |
| Jun 19, 5:16 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 59 min |
| Jun 19, 5:52 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Jun 19, 6:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 19, 6:27 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RNK | Charlotte | 32 min |
| Jun 19, 6:36 PM EDT | Special Weather Statement | RNK | Pittsylvania | 24 min |
| Jun 19, 7:02 PM EDT | Special Weather Statement | RNK | Halifax | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.